MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex device was not returned for analysis; therefore, no definitive conclusion can be drawn regarding the clinical observation.However, the device is pending return.Upon receipt of the device and/or additional information a supplemental report will be filed.Related mdrs for this event: 2029214-2018-01027, 2029214-2018-01028.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this reported pipeline flex pushwire broke during the procedure.The patient was undergoing flow diversion of an unruptured a medium size unruptured saccular aneurysm located in cavernous segment in right internal carotid artery.The vessel was observed moderately tortuous.It was reported that the physician tried to deliver this pipeline through non-medtronic catheter but unable to delivered through the catheter and the pushwire broke on pipeline.The pipeline was removed from the patient and no harm or device was left in patient.The physician then exchanged for a medtronic catheter and successfully deployed third pipeline and completed the procedure.There were no reports of patient injury in association with this event.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8142046
Report Number2029214-2018-01028
Device Sequence Number949883
Product Code OUT
UDI-Device Identifier00847536016804
UDI-Public00847536016804
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Model NumberPED-475-30
Device Lot NumberA367476
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1